my son is 19 takes 80 mg of geodon, he wants to join army..i am all for it, but he needs to get off the meds that he is on...I know how to wean off everything but geodon. I need help for that..any advise????
I agree. If he has bipolar or schizophrenia he may not be eligible for the army, and if he needs that medication for psychotic symptoms or mood stabilizing going off will be a very bad idea.
What is his diagnosis? And is he eligible to join the army? I just read that disorders with psychotic features is a disqualifying disorder. Please don't think about him going off the med and not revealing his complete health information. It could be dangerous to not just him but those serving with him.
I cannot conceive of the Army knowing about his condition - Geodon is used for acute mania treatment and schizophrenia so its not just an MS - its a rather serious drug with some rather nasty side effects.
I am baffled as to how your son thinks he is going to get into the army - he will need to pass a full medical and they are going pick it up - god hopes they do because I personally would not want to be within a mile of a psychotic manic soldier with an automatic rifle.
Actually having thought about this its the kind of idea we all get when we are a little manic, that impossible idea which makes sense to us because we see it all perfectly now - this is how it will work etc.
Sadly reality intrudes. And I was just pondering if you could hope to get away with not telling the Army - I mean i would think they do a health and background check anyway and isnt that social security number you all have tied to health care records and the like?
Not being american I am not sure, in Australia ive just checked and Bipolar and the like are disqualifiers and infact would lead to a medical disability discharge according to an army nurse friend of mine I spoke to today - Any disease with the capacity for mania and or psychoses is an no no for the Aussie military so one would assume that its the same for the US Army - My friend tells me that the Australian Army requires a full medical and psych check up and access to medical records including our medicare system which would give them PBS prescriptions (which is anything a doc prescribes pretty much) from what I can tell so you could not hide it.
Not that you would want to. I am truly worried about this concept from where I sit - we all think we are better when we are on our meds and forget what its like when we are not.
Seriously - Has he asked the Army if his disease is an issue? Did they tell him to go off his meds? Do his doctors know?
I am honestly concerned now for both you, him and anyone around him if he gets in and they issue weapons to him. Its horrible to have a dream and have it shattered but if you're dream involves dropping your meds then for 99.9% of us here its an impossible one.
To answer your main question....I abruptly stopped geodon 80mg with no problems...don't know if that is normal or not though...I do keep it around in emergency situations in which I am getting too manic and can't sleep. I also agree with other posters. You should definitely make sure the military knows everything about him before he goes in.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.